Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have had a rash near anus it does not itch. Tried Hydrocortizone, no improvement. Prescribed clotrimazole. Side effect?

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4130 Questions
I have had a rash near my anus for perhaps 10 days. It does not itch. I tried Hydrocortizone for several days and it didn't seem to get worse but nor did it get better. I told my primary care doctor about it and although I was embarrassed to show her, from my description she prescribed Clotrimazole. I used it for several days and still the rash persists. I am not XXXXXXX and there has been no sexual contact of any kind near my anus. I read that the possible side effects of Clotrimazole may indeed be skin rash. Could it be that was the wrong medication and in fact it may be prolonging the rash? If you can tell me which medication would best remedy this I would appreciate it.
Posted Fri, 24 May 2013 in Skin Rash
Answered by Dr. Sanjay Kumar Kanodia 54 minutes later
Welcome and thanks for posting your query to Healthcare Magic. My self Dr S K Kanodia and will try to provide you the best of information regarding your query.
- After reading the whole series of description and looking at the picture I can make the possibility of simple "Perianal inflammation". Though in perianal region there are many possibilities but it is too early and injudicious to make exact diagnosis at this time.
- As the rash which you described is non-itchy, short duration and looking the picture at best appears to be diffuse with slight redness and central excoriation so adds to perianal inflammation by simple mixed causes related to hygiene. It is quite common in this region to start as mild inflammation which is slightly bothersome and then gets modified by various factors such as poor ventilation and maceration, frequency of defaecation, bacterial contamination and even simple obesity, food and drinks makes problems in the maintenance of hygiene.

Now after this long description, the simplest of the treatment to this situation is by:
1. Maintaining the hygiene by wearing simple cotton underwears which should be changed two times/day
2. Sitz bath: Using XXXXXXX warm water in a tub and sitting in the same for 5-10 minutes 2-3 times per day for 5-7 days.
3. No touching and scratching the area unnecessarily as can lead to infection
4. Don't use moistened toilet papers as can cause irritation by fragrance.
It is not a rash related to clotrimazole or your oral tablet (tadalafil) allergy so don' bother about the same.
If at all you want to use a cream then it would be better to use a mixed cream with mild steroid, antibiotic and antifungals in it with very thin layer applied over the affected area for 5-7 days.
I hope you must be relaxed to know that it is not any Sexually transmitted disease or anything serious.
Hope I have answered your query. If you have any further questions, I will be happy to help.
Dr Sanjay K Kanodia
MD (Dermatology & STD)
Above answer was peer-reviewed by
Follow-up: Have had a rash near anus it does not itch. Tried Hydrocortizone, no improvement. Prescribed clotrimazole. Side effect? 39 minutes later
Can you name an over the counter cream which I may purchase that fits your descripton? It may help to know that I am not obese and bathe twice daily and always use bar soap around my anus. Perhaps more importantly, I have always used moistened toilet paper to wipe. In fact, I think I recall before the irritation began even putting some liquid hand soap on the moistened toilet paper. I suspect this may be the root origin of the rash. Are there any pre packaged wipes that are better suited to this purpose? Thank you for your consideration.
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Welcome again XXXXXX
It is really nice to recall the offending agent causing this inflammation, so that now we are aware of exact cause of the problem and it will also help to prevent the condition in future. Adding to my probable diagnosis it becomes a clearer picture to give a precise probability of perianal inflammation due to “irritant dermatitis” by liquid hand soap.
As skin mucosa around anus is quite delicate structure so the chemicals present in the liquid soap can cause irritation over the same. The rest of the factors enumerated before plays the role in increasing it. Because of your maintained physique and general hygiene, it didn’t increase a lot which is also evident by not much of irritation or itching over the same.
This condition responds best to topical steroids; hydrocortisone being a mild steroid was not able to reduce it completely and so also to clotrimazole being antifungal was ineffective in this condition.
You can apply Flutibact cream ( fluticasone with mupirocin) to the area and there is no need of triple combination with antifungal now. Apply a very thin layer only for 5-7 days.
You can use normal wipes with least or no fragrance in the same and would be sufficient for the purpose but along with it kindly do “sitz bath” as advised before.
Hope I have answered your query. If you have any further questions, I will be happy to help or if you do not have any clarifications, you can close the discussion and rate the answer.
Wish you good health"
Dr Sanjay K Kanodia
(MD- Dermatology & STD)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor